Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 135, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2001, 5:24 PM CDT for Christian County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 2001, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 23, 2001, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Christian County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:15 PM CDT | Thunderstorm Wind 50 E | Taylorville, IL | Numerous power lines were blown down as well as several large trees at a local park and cemetery. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:10 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 23, 3:10 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON JUL 23 2001 SFC ANALYSIS SHOWS A WK TROF PROGRESSING ACROSS THE MIS RVR INTO IL. SHRA/TSRA STARTING TO DVLP ALONG THIS BOUNDARARY ATTM AS SFC CONVG PROVIDING ENOUGH LIFT. LOTS OF UNSTABLE AIR LAYING AROND CEN IL TO INTERACT WITH THIS FRONT WITH SFC DWPTS NR 80. MAIN SFC COLD FRONT IS LAGGING ACROSS SRN MN WITH RELATIVELY DRIER AIR. MAIN CONCERNS TDY WILL BE TSRA CHC TNGT AND TUES...AND THE DRIER AIRMASS MOVING INTO THE AREA FOR WED. PREFER THE ETA MODEL THIS CYCLE AS ITS DOING A FAIRLY GOOD JOB WITH VORT MAXES AND SFC BOUNDARIES. ETA BRINGS SFC TROF ACROSS NRN SECTIONS OF CEN IL THIS EVE...WITH SHRA/TSRA. THIS VERIFIES PRETTY WELL WITH CURRENT 88D TRENDS. LOTS OF OTHER SFC BOUNDARIES AVAILABLE FOR TSRA INITIATION. SO WILL GO CATEGORICAL POPS FOR THIS EVE MOST PLACES. WILL ONLY KEEP TSRA WORDING DURING THE EVE HOURS FOR NRN SECTIONS OF CEN IL...AS OUTFLOW FROM CURRENT CONVECTION PUSHES SOUTH TOWARDS SRN IL...WITH BUBBLE HIGH IN PLACE NORTH. EVENING RAINS WILL KEEP TEMPS DOWN A BIT SOMEWHAT OVERNIGHT...JUST BELOW HEAT ADVIS LEVELS. WILL KEEP ADVIS GOING FOR THE EVE HOURS...AS HEAT INDEX STAYS ABOVE 100...BUT WILL DISCONTINUE ADVIS FOR THE OVRNGT EXCEPT FOR SERN IL. PREFER THE SLIGTHLY WARMER MAV NUMBERS FOR LOW TEMPS...AS WARM AIRMASS WILL STILL BE IN PLACE TNGT. MAIN SFC FRONT MAKES ITS WAY SOUTH INTO IL ON EARLY TUES. THIS IS A LITTLE FASTER THAN PREVIOUS RUNS. BOUNDARY PUSHES THROUGH NRN SECTIONS OF CEN IL MAINLY DRY...WITH DVLPMT EXPECTED ALONG THIS BOUNDARY DURING THE DAY ON TUES ACROSS CEN IL. BELEIVE ETA MODEL MAY BE A BIT FAST WITH THIS FRONT...SO WILL LEAVE GOING POPS FOR MOST AREAS ALONE...BUT NIGHT SHIFT MAY HAVE TO ADJUST POPS FOR TUES GIVEN SPEED OF FRONT. CLOUD DEBRIS OVHD ON TUES AND EARLY FROPA WILL BRING A SOMEWHAT DRIER AIRMASS TO NRN SECTIONS OF CEN IL ON TUES. EVEN THOUGH TEMPS WILL STILL BE AROUND 90...DWPTS WILL BE SLIGTHLY LOWER...SO SEE NO NEED TO CONTINUE HEAT ADVIS FOR NRN SECTIONS. WILL CONTINUE HEAT ADVIS FOR SOUTH OF I-70 AS FRONT WILL STALL OUT IN CEN IL TUES NIGHT. ANOTHER S/WV MOVES ALONG THE STATIONARY FRONT ON WED...WITH THE BEST CHC OF WIDESPREAD RAIN EXPECTED BY WED AFTN FOR CEN IL AS SHRA OVERRUN THE BOUNDARY. THIS REINFORCING SHOT OF DRIER AIR WILL BRING A NOTICEABLE TEMP/DWPT CHANGE FOR WED NGT INTO THU. FAN/MAV NUMBERS LOOK TOO COOL FOR HIGHS...SO WILL GO WITH A COMPROMISE BETWEEN THEM AND TOO WARM FWC NUMBERS. SHRA/TSRA CHC LINGERS IN SERN IL EARLY THU AS FRONT HANGS UP ACROSS THIS AREA. WILL DRY THINGS OUT ELSEWHERE...WITH MORE PLEASANT TEMPS ACROSS THE AREA. LATER STAGES OF THE AVN KEEP THINGS DRY ACROSS THE AREA FRI AND SAT AS HIGH PRESS RIDGE MOVES ACROSS THE GRT LKS. WARM AIRMASS RETURNS FOR THE WEEKEND...WITH NOCTURNAL TSRA CHC BACK FOR A VISIT. WILL ADD TSRA CHC FOR SUN INTO MON AS INSTABILITY RETURNS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 074/089 069/084 061 22666 PIA TB 073/088 067/082 060 22664 DEC TB 075/089 069/084 061 22666 CMI TB 075/088 070/083 059 22666 MTO TB 076/091 072/082 065 22466 LWV GT 077/093 074/084 065 22446 .ILX...HEAT ADVISORY THIS EVENING FOR CENTRAL/EASTERN ILLINOIS. HEAT ADVISORY TONIGHT INTO TUESDAY ALONG AND SOUTH OF I-70. KETCHAM
In the hours before
Special weather statement, Jul 23, 12:25 PM CDT, 4 hours 59 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231830- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1225 PM CDT MON JUL 23 2001 ...HOT WEATHER WILL BE ACCOMPANIED BY AFTERNOON THUNDERSTORMS... HOT AND HUMID CONDITIONS CAN BE EXPECTED IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON. TEMPERATURES CLIMBING INTO THE 90 TO 95 DEGREE RANGE WILL COMBINE WITH HIGH LEVELS OF HUMIDITY TO PRODUCE HEAT INDICES RANGING FROM 105 TO 110 THIS AFTERNOON INTO EARLY THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AS A RESULT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL ILLINOIS THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL...HOWEVER...THE THREAT FOR ANY ORGANIZED SEVERE WEATHER APPEARS TO BE LIMITED. SMITH
Local storm report, Jul 23, 4:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
438 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM HOPEDALE IL 60 MPH TSTM WIND GUST
07/23/01 TAZEWELL ESTIMATED BY TAZEWELL
COUNTY ESDA
TNFThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 65 min |
| Jul 23, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 55 min |
| Jul 23, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 64 min |
| Jul 23, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 58 min |
| Jul 23, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 52 min |
| Jul 23, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 47 min |
| Jul 23, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 41 min |
| Jul 23, 6:49 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.